My calcium levels are high in both blood test results for the last month and I am wondering if anyone has experienced this as a result of treating Lyme? My previous blood test was 5+ years ago so I don't have a good idea how long it might have been creeping up. I am hoping maybe it's a temporary elevation from who knows what to do with my Lyme treatment... if not then I have to pursue the parathyroid surgery route and I'm just so not up to adding that to the pile right now.
What does your Lyme doc say about increased Ca as a result of treatment with whatever you are on? You could try the Physicians Desk Reference (PDR) manual and see if the meds you are on can induce increased calcium ... also read the prescription flyer that came from the pharmacy to see if it mentions increased Ca as a side effect ... and let us know what you find out! (It's always something, eh.) Hang in there --
My mother went through this (high calcium) for 8 years, and I went through the resolution of it with her; this is another of those topics I never wanted to know anything about but I had to learn a lot.
One of the (if not the) foremost parathyroid experts in the world practices in Tampa, and you need to read his website - please!! Google "parathyroid" with a "*******" and you will find it. Do not wait and watch - the other health issues caused by long term high calcium are serious. Apologies if this comes across strongly, but high calcium and parathyroid disease are 2 more subjects that most doctors (including most endocrinologists) really don't know much about, and they should. I've met Dr. Norman and he has his quirks but he truly knows his stuff.
My LLMD noted it was not a usual side effect of Lyme (why he pointed it out to me). I would also be interested if your doc shared any theories about causes related to Lyme.
Unless - thank you, Jackie - I can find that one of my supplements may cause this short term... The other test needed is the PTH (parathyroid hormone) which I am hoping to persuade my LLMD to add to my next blood test.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.